Woman suffers severe allergic reaction to antibiotics after oral sex
MANILA, Philippines — A 31-year-old Spanish woman had a severe allergic reaction to antibiotics after performing oral sex on her partner, KUTV reported on Wednesday.
KUTV 2News is a U.S.-based online platform, providing news, weather forecasts and traffic updates.
According to the report, the allergic reaction was triggered after the unidentified woman swallowed her lover’s semen.
The woman then started to “vomit, struggle to breathe and began breaking out in hives” and was rushed to the hospital.
It is still unclear how long after the sexual intercourse did the woman seek medical help.
Doctors in Spain ruled out a rare semen allergy after the victim admitted that she has never experienced an allergic reaction from her previous sexual encounters.
However, medical officials later found out that her partner, 32, had taken amoxicillin-clavulanic acid four hours before they had sex.
Amoxicillin combined with clavulanic acid is used to treat ear, skin, urinary tract, sinus and lung bacterial infections
Doctors said the woman from Alicante, Spain, went to the hospital with suspected anaphylactic shock caused by “seminal transfer of amoxicillin.”
Doctors who attended to the woman’s case urged the public who may have drug allergies to “be aware” of the potential risks of oral sex to avoid similar situations. They also advised that condoms be used during oral sex.
The case was already published in the British Medical Journal Case Reports and is believed to be the first of its kind to be recorded. /muf
Subscribe to INQUIRER PLUS to get access to The Philippine Daily Inquirer & other 70+ titles, share up to 5 gadgets, listen to the news, download as early as 4am & share articles on social media. Call 896 6000.